MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Health Effect - Clinical Code Injury (2348)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On december 19, 2019, the service center received medwatch report# 2019-1 that states, "patient was undergoing a cystoscopy, right retrograde pyelogram, right ureteroscopy, laser lithotripsy procedure.As the surgeon proceeded to remove the ureteral scope from the right ureter it became lodged in the mid to distal ureter.The surgeon could not free the scope without significant traction.Despite attempts, the scope remained impacted within the ureter.A 14 french foley was replaced into the bladder, and ureteral scope was secured to patient's right thigh.The patient was then transferred to tertiary facility for further evaluation and management." as part of our investigation, multiple follow-ups were made to the user facility in an attempt to gather additional information on the reported event; however, no additional information was obtained.The reported scope was not returned to the service enter for evaluation; therefore, the cause of the reported event cannot be determined a this time.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9578241
Report Number2951238-2020-00313
Device Sequence Number16266390
Product Code FGB
UDI-Device Identifier04953170286988
UDI-Public04953170286988
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/10/2020
Report Date (Section F) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/19/2019
Event Location Hospital
Date Report to Manufacturer12/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight79